Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Free group factors and factors with some decompositions


Authors: Junhao Shen and Xiaoxia Zhang
Journal: Proc. Amer. Math. Soc. 133 (2005), 2267-2272
MSC (2000): Primary 46L05, 47D15
DOI: https://doi.org/10.1090/S0002-9939-05-07407-1
Published electronically: March 4, 2005
MathSciNet review: 2138869
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we show that if type $II_1$ von Neumann factors $\mathcal{M}$ have some decompositions introduced by Liming Ge and Sorin Popa, then these von Neumann factors are not isomorphic to free group factors $L(F_n) (n \geq 2)$. Thus we have proved the number $l_a$defined by Ge and Popa bigger than 3 for all free group factors and we also extend some results of M. Stefan.


References [Enhancements On Off] (What's this?)

  • 1. A. Connes and V. Jones, Property T for von Neumann algebras, Bull. London Math. Soc. 17(1985), 57-62. MR 0766450 (86a:46083)
  • 2. Liming Ge, Applications of free entropy to finite von Neumann algebras, Amer. J. Math. 119(1997), 467-485. MR 1439556 (98a:46074)
  • 3. Liming Ge, Applications of free entropy to fnite von Neumann algebras, II, Ann. Math. 147 (1998), 143-157. MR 1609522 (99c:46068)
  • 4. Liming Ge and Sorin Popa, On some decomposition properties for factors of type $II_1$, Duke Math, 94 (1998), 79-101. MR 1635904 (99j:46070)
  • 5. S. Popa, Symmetric enveloping algebras, amenability and AFD properties for subfactors, Math. Res. Lett. 1(1994), 409-425. MR 1302385 (95i:46095)
  • 6. Marius B. Stefan, The indecomposability of free group factors over nonprime subfactors and abelian subalgebras, preprint.
  • 7. Dan Voiculescu, Circular and semicircular systems and free product fanctors, In: Operator Algebras, Unitary Representations, Enveloping Algebras and Invariant Theory (Prog. Math., vol. 92, pp. 45-60 Boston; Birkhauser 1990). MR 1103585 (92e:46124)
  • 8. Dan Voiculescu, The analogues of entropy and of Fisher's information measure in free probability theory, II, Invent Math. 118 (1994), 411-440. MR 1296352 (96a:46117)
  • 9. Dan Voiculescu, The analogues of entropy and of Fisher's information measure in free probability theory, III: The absence of Cartan sualgbras, Geom. Funct. Anal. 6 (1996), 172-199. MR 1371236 (96m:46119)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 47D15

Retrieve articles in all journals with MSC (2000): 46L05, 47D15


Additional Information

Junhao Shen
Affiliation: Department of Mathematics, University of Pennsylvania, Philadelphia, Pennsylvania 19104-6395
Email: junhao@math.upenn.edu

Xiaoxia Zhang
Affiliation: Department of Mathematics, University of Yan Tai, Shan Dong 264005, People’s Republic of China
Email: zxxmath@yahoo.com.cn

DOI: https://doi.org/10.1090/S0002-9939-05-07407-1
Keywords: Free group factor, diffused algebra, hyperfinite $II_1$ factor
Received by editor(s): June 14, 2002
Received by editor(s) in revised form: April 17, 2003
Published electronically: March 4, 2005
Communicated by: David R. Larson
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society